Couldn't find what you looking for?

TRY OUR SEARCH!

My urinary infection seems to be better now, but I think that Bactrim Dx (use it for urinary infection) is making my tongue raw. I am not so sure about this Bactrim Dx effects, but I am wondering. Because of this raw tongue am not able to eat normally. What to do?

Loading...

I think that you need to see your doctor. I had urinary infection last year and have to use Bactrim Dx but nothing has happened to my tongue. Maybe you are allergic to it. If you are, it could be highly dangerous. And about eating: try for now to eat some gentle food, in order not to hurt your tongue any more.
Reply

Loading...

what ever happened with your tongue problem did it disappear on its
own?
Reply

Loading...

My tongue has been killing me. its all red and cracked and very raw and sore. I cant eat anything with any flavor. Ive been taking Bactrim and on occasion my tongue would get kinda like this...but never this bad. ITs killing me right now. Its like eating one thousand peices of sour candy...my toungue hurts
Reply

Loading...

Hi, I am reading your post with interest, the right side of my tongue is killing me. It's raw and cracked and SUPER sensitive to hot, cold, it makes food hotter and colder. It hurts all the time and distorts the taste of my food and I stopped taking Bactrim about 1 1/2 weeks ago for a UTI. I thought, to heck with the UTI, Bactrim has terrible side effects. I'm glad this is the only one. What did you do if anything and do you know how I can get rid of this feeling???

Thanks, Sally
Reply

Loading...

You may want to try taking some probotics or acidophulis.
Sometimes anti-biotics destroy your good bacteria. It can cause the symptoms you are describing along with loose stools, yeast infections, etc.
Every time I take any type of anti biotic I immediately start taking acidophulis to restore my good bacteria. If I do not in about 3 days I am a mess.
Acidophulis is found around the vitamins and minerals at any drugstore. I ususally find probotic around the stomach aids. Probotics are more expensive but seem to worker faster for me.
It's worth a try.
Reply

Loading...

Hi, yes, it's worth a try. I haven't contacted by doc yet, I thought it would "go away" by itself. Ha! This nasty taste is in my poor dry mouth all day and it seems to change. It's bitter, sour, dry, and nothing tastes like it used to. I will contact my gynecologist as she's the one who prescribed this vile and evil drug. Thank God I only took I think 3 of them because they were so big, and not coated. Thanks for your help! :-P
Reply

Loading...

i have the same trouble my doc said it can be caused if you are annimic i have to have a blood test to see
Reply

Loading...

My wife lost her sense of taste after 9 days of Bactrim DS 2 tabs twice a day, which was prescribed by her family doctor for a skin infection. She began to experience a tingling in her mouth, followed by a bad taste in her mouth, progressing to a feeling that she could not tolerate any food in her mouth and then finally an inability to taste anything. Over the past 2 weeks, she has lost 10 pounds.

I first thought she had developed a case of thrush and gave her an antifungal medication to rinse her mouth out with. When that did not help after a week, I began to review the side effects of Bactrim and found a reference in the Merck Manual indicating that Bactrim can lead to a Folic Acid deficiency. Therefore, we bought some over the counter Folic Acid 400 mcg tabs. I gave her 2 at the purchase time and another 2 tablets approximately 5 hours later. Within 4 hours of the 2nd dose, she began to indicate that she could partially taste food again.

This may not work for everyone, but we are already pleased with her response. Anyone with similar problems should make sure that they follow directions on the label and/or do not take megadoses of the Folic Acid for prolonged periods. Good luck.
Reply

Loading...

This is absolutely the same reaction I had to septra. Day two and my tongue began a tingle then burnt feeling or on and off numbness. I recognize the symptoms of anemia. B12 and folate must both be supplemented for full recovery. Try sublingual b12 and 1 mg folate. It will improve slowly as you rebuild stores. Ps avoid taking antihistamine or Advil Tylenol which further deplete b vitamins leading to more anemia. Good luck
Reply

Loading...

I took Bactrim for 10 days and that was 2 months ago. My tongue is still sore. I will try taking some folic acid. I hope it will help. FACE
Reply

Loading...

I was prescribed Bactrim by my urologist. Bactrim burnt the front half of my tongue and the more than half the roof of my mouth. I had followed up visits with a physician who specializes with issues in the mouth. It appears that Bactrim gave me burning mouth syndrome. It's been four years since I took Bactrim and my tongue and the roof of my mouth still feel burnt. My condition has not improved or deteriorated further.
Reply

Loading...

Has anyone found a way to get rid of burning tongue syndrome? After taking Bactrim for three days, I’m dealing with all symptoms I’ve read about plus blisters underneath my tongue and swollen bottom lip. Painful.
Reply

Loading...

Im having the same symptoms, blisters under my tounge haven't gone away and i stopped taking it a week ago now. Have you figured out how to rid them?
Reply

Loading...

I was given Bactrim for a UTI. After about two days, I developed a large ulcer covering the entire left side of my tongue. I have been taking Tylenol and rinsing with salt water. After reading these comments, I am stopping Bactrim and going back to the doctor. About two years ago, the same thing happened to me but had no idea it was the Bactrim.
Reply

Loading...